Announcement

Collapse
No announcement yet.

Lexapro question

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • jen48446
    replied
    The only thing that happened with Lexapro for me was fatigue! Wellbutrin constipated me so bad I had to stop taking it. Hope this helps

    Leave a comment:


  • kiffy313
    replied
    Hi
    I've been on lexapro and celexa both, (not at the same time). I usually have IBS-D, but have not had trouble with it. I think it is because I am also on a pain mgmt med daily, and those usually have the side effect of "slowing down" the GI tract. When I tried anything other than Paxil in the past, I always had diarrhea, so I think it is the pain meds that are making the difference. I have not had any significant weight gain. But, when I am stressed, etc. I tend to not eat...Good luck to you all,
    Kan

    Leave a comment:


  • yvette
    replied
    I know that both Lexapro and Celexa can trigger an attack of IBS-D.
    In particular, SSRI anti-depressants (Prozac, Celexa, Zoloft and Paxil) stimulate serotonin production and can trigger severe IBS attacks in diarrhea-predominant patients, but they may be helpful for constipation. Conversely, tricyclic anti-depressants (such as Elavil) have the best track record of success for reducing diarrhea-predominant IBS symptoms, but patients with constipation are usually not treated with these drugs because of the possibility of exacerbating this symptom. Tricyclic anti-depressants tend to be anticholinergic – that is, they block the activity of the nerves responsible for gut motion. The long-term consequences of taking low-dose anti-depressants for Irritable Bowel Syndrome are unknown, and this is a matter that should be discussed with your physician.

    Leave a comment:


  • bunnykinb
    replied
    Another person I PM has been on Lexapro for 5 weeks now and has lost 15 pounds of the weight she put on with Elavil. But, I know everyone is different. I am getting awful hunger pangs on Elavil but so far haven't gained weight.

    Leave a comment:


  • vm
    replied
    I have been on it for a few years and haven't noticed constipation, but it may be a side effect for others that I just haven't had. Have you looked at the side effects listed at www.rxlist.com ?

    I gained weight on it as well. Bleh! But I was able to lose all of it on South Beach.

    Leave a comment:


  • youngpatient
    replied
    I've been on and off Lexapro for about a year and a half. Yes, it has definitely increased my appetite, and has made me gain weight.

    Leave a comment:


  • bunnykinb
    replied
    How long have you been on Lexapro and has it made you hungry?

    Leave a comment:


  • youngpatient
    started a topic Lexapro question

    Lexapro question

    Has anyone gotten constipation from Lexapro? I don't know if it's my IBS acting up or if it's the Lexapro. I'm only on 5 mg though.
Working...
X